How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19132
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

I caught my chubby chihuahua with a 150 mg capsule of

Customer Question

I caught my chubby chihuahua with a 150 mg capsule of venlafaxine. The capsule looked slightly punctured but I caught her before she ingested it. What should I do? She seems fine, at this point.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.

Hello Mario,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.

We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Customer: replied 1 year ago.
Thanks!
Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again Mario

I have worked out an answer for you ...

1. The main thing here is that she did not actually swallow the capsule only punctured it slightly so chances are that very little of this drug was ingested by your dog, if this was the case she should be just fine.

2. Lets work through the numbers though, Effexor { venlafaxine } can cause problems in dogs. At doses of between 2 to 3mg per kg of the dog's bodyweight we begin to see agitation, and higher doses can cause severe neurological symptoms like ataxia, tremors, seizures, heart involvement, and even death. Symptoms typically begin after 6-8 hours of ingestion.

3. I am pretty sure your dog will be fine from what you have told me but if you want to play 100% safe then one of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things should be OK . For the sake of speed I will give you a link on how to do this best : LINK

I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again Mario,

I am just checking back in to see how your Chihuahua is getting on after our recent dialogue concerning the Venlafaxine incident...

How are things going?

Regards,

Dr Scott

Please be kind enough to rate my service to you { Using the site rating system }, such feedback really helps me maintain the quality of my answers.